MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GEN II 7.5MM RESUR PAT 29MM; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER

SMITH & NEPHEW, INC. GEN II 7.5MM RESUR PAT 29MM; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Catalog Number 71932635
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient had a manipulation under anesthesia due to arthrofibrosis.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A clinical evaluation as conducted and the reported nickel allergy, slight varus orientation of 1° tibial component, recurrent arthrofibrotic/hyperplastic local tissue reactions, cachexia and the intraoperative complications are likely contributing factors to the reported events, however, the source of the intermittent systemic rash/reaction cannot be confirmed and it cannot be concluded that the reported clinical reactions were associated with the implant but they did resolve after the patellar revision, of note, the scarring and arthrofibrosis continued.The patient impact cannot be concluded because the cause is multi-factorial: the reported nickel allergy,  that "she tends to form scar tissue rather quickly", osteoporosis, chronic pain and steroid use.The cause of the reported symptoms, (1st) partial revision, intraoperative complications x 2, manipulations x 2, and expected future (2nd) revision cannot be determined.Should additional clinically relevant documentation/information be provided, the clinical/medical investigation may be re-evaluated.A review of complaint history on the listed parts revealed no prior complaints for the listed batches with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
GEN II 7.5MM RESUR PAT 29MM
Common Device Name
PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7684028
Report Number1020279-2018-01281
Device Sequence Number13802304
Product Code JWH
UDI-Device Identifier00885556056516
UDI-Public00885556056516
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/12/2025
Device Catalogue Number71932635
Device Lot Number15JM10628
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/15/2018
Supplement Date Received by Manufacturer06/15/2018
Initial Report FDA Received Date07/12/2018
Supplement Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR